MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418103430
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial mdr will be the only report submitted for this report.The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported by a healthcare professional that a presidio18 coil ((b)(4)/c26071) was stretched during a procedure.The physician removed the coil safely and used another of the same size coil to successfully complete the procedure.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #2954740-2017-00284.Conclusion: the device was returned unsheathed with the embolic coil tangled around the device positioning unit (dpu).The embolic coil is detached from the dpu.The embolic coil was gently removed from the dpu.The embolic coil is stretched.There is blood in the green introducer and translucent introducer sheath.The resheathing tool is broken.There is a kink in the dpu core wire at the strain relief.There are bends in the dpu core wire approximately 31 cm, 36 cm, 46 cm, 62 cm, 79 cm, 117 cm, 123 cm, and 134 cm from the proximal end.There is a severe bend in the tip coil.The ball tip is intact.There is blood on the embolic coil.The embolic coil is kinked and stretched.The proximal loop of the embolic coil is broken.The detachment fiber is missing and the resistance heating (rh) socket is damaged.The rh coil has not received heat.Microscopic image of blood in translucent introducer sheath.There is blood on the resheathing tool.The v-notch of the resheathing tool is undamaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint that the embolic coil is stretched is confirmed.The coil is stretched, kinked, and mechanically detached from the dpu.This damage to the embolic coil, along with the bends in the dpu core wire and the broken resheathing tool, is evidence that excessive force was applied to the device.The bends in the dpu core wire indicates that force was applied during advancement of the device, and stretching of the embolic coil indicates that force was applied during retraction of the coil.While the exact circumstances are unknown, it is possible that the device was stretched as a result of difficulty removing or repositioning the embolic coil.The damage to the dpu core wire may have occurred while trying to overcome resistance to advancement.The presence of blood on the embolic coil, in the translucent introducer sheath, and on the resheathing tool suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.There were no significant safety signals identified related to the reported event based on a review of complaint history for the device.Therefore, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 18 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key6930891
Report Number2954740-2017-00284
Device Sequence Number125476
Product Code HCG
UDI-Device Identifier00878528003229
UDI-Public(01)00878528003229(17)190430(10)C26071
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K082739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberPC418103430
Device Lot NumberC26071
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date01/03/2018
Patient Sequence Number1